MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "device fell apart on deployment.Physician was able to hold pressure and use another device and outcome was successful.Additional information states that there was moderate resistance felt when attempting to advance the bypass tube.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer report of a manta sheath falling apart was able to be confirmed through investigation of the returned sample.Visual analysis revealed that the sheath hub/tube was disconnected from the sheath housing.Stress marks and deformation were noted on the sheath hub clips.This damage is indicative of friction, tension, or undue force applied to the sheath hub.The components were reassembled, and the connection was secure.The returned components passed all relevant dimensional requirements.A device history record review was performed, and no relevant findings were identified.Additional information provided by the customer reported that "moderate" resistance was encountered when introducing the bypass tube.This issue cannot be functionally replicated as the components were disengaged when the unit was returned.The button valve was observed to be pierced correctly.A capa was previously initiated under teleflex's quality systems for bypass tube resistance that was attributed to a supplier manufacturing deficiency and the corrective actions were implemented.Further investigation related to this event will be initiated if the occurrence rate exceeds the limit as per the capa.Furthermore, it is likely that the customer experienced resistance during advancement of the bypass tube and continued to apply force, leading to damage to the device.The ifu states "if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device." based on the customer report and the sample received, a combination of manufacturing deficiency and unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for events of this nature.

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22024571
Report Number3010252479-2025-00055
Device Sequence Number17947115
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240515(17)251115(10)73E2400582(21)
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2025
Device Catalogue Number2115
Device Lot Number73E2400582
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown